Alert archive / Nebraska / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS North Platte, NE

February 7, 201926 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 7, 2019, 2:22 AM MST for 26 counties in Nebraska. It took effect at Feb 7, 2019, 10:26 AM MST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 2:22 AM MST (09:22 UTC)
In effect from
Feb 7, 2019, 10:26 AM MST
Expired
Feb 8, 2019, 8:41 AM MST
In force
22 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS43 KLBF 070922
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
322 AM CST Thu Feb 7 2019

...SNOW CONTINUES THURSDAY MORNING WITH VERY COLD TO DANGEROUS 
WIND CHILLS FROM THURSDAY MORNING INTO FRIDAY MORNING...

NEZ004>006-008-022>024-035-094-071730-
/O.NEW.KLBF.WC.Y.0002.190207T1800Z-190208T1800Z/
/O.CON.KLBF.WC.W.0002.000000T0000Z-190207T1800Z/
/O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker-
Arthur-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Cody, Eli,
Merriman, and Kilgore
322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO NOON CST /11 AM MST/ FRIDAY...

* WHAT...Dangerously cold wind chills and snow. Very cold wind 
  chills expected. Wind chills as low as 35 below zero. 
  Additional snow accumulations of up to one inch. Winds gusting 
  as high as 35 mph. Wind chills as low as 30 below zero 
  expected.

* WHERE...Portions of north central, panhandle and west central 
  Nebraska.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ 
  today. For the Wind Chill Advisory, from noon CST /11 AM MST/ 
  today to noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ007-009-010-025>029-036>038-056>059-071730-
/O.NEW.KLBF.WC.Y.0002.190207T1800Z-190208T1800Z/
/O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
Boyd-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, 
Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, 
Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, 
and North Platte
322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO NOON CST /11 AM MST/ FRIDAY...

* WHAT...Snow. Very cold wind chills expected. Additional snow 
  accumulations of up to one inch. Winds gusting as high as 35 
  mph. Wind chills as low as 25 below zero expected.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...For the Winter Weather Advisory, until noon CST /11 AM 
  MST/ today. For the Wind Chill Advisory, from noon CST /11 AM 
  MST/ today to noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ069>071-071730-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

* WHAT...Snow. Additional snow accumulations of up to one inch. 
  Winds gusting as high as 30 mph.

* WHERE...Hayes, Chase and Frontier Counties.

* WHEN...Until noon CST /11 AM MST/ today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
5 follow-up statements
094 
WWUS43 KLBF 071726
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1126 AM CST Thu Feb 7 2019

...VERY COLD TO DANGEROUS WIND CHILLS THROUGH FRIDAY MORNING...

NEZ004>006-008-022>024-035-094-080130-
/O.CAN.KLBF.WC.W.0002.000000T0000Z-190207T1800Z/
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
/O.EXT.KLBF.WC.Y.0002.190207T1726Z-190208T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker-
Arthur-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Cody, Eli,
Merriman, and Kilgore
1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY...
...WIND CHILL WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  below zero. 

* WHERE...Portions of north central and western Nebraska.

* WHEN...Until noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

NEZ007-009-010-025>029-036>038-056>059-080130-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
/O.EXT.KLBF.WC.Y.0002.190207T1726Z-190208T1800Z/
Boyd-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Including the cities of Spencer, Butte, Lynch, Bassett, Rose, 
Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, 
Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, 
Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, 
and North Platte
1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  below zero. 

* WHERE...Portions of north central and western Nebraska.

* WHEN...Until noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

NEZ069>071-071830-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat for snow has ended.  

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
794 
WWUS43 KLBF 072017
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
217 PM CST Thu Feb 7 2019

NEZ004>010-022>029-035>038-056>059-094-081200-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Cody, Eli, 
Merriman, and Kilgore
217 PM CST Thu Feb 7 2019 /117 PM MST Thu Feb 7 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills 15 to 29
  below zero, coldest wind chills late this evening through 
  overnight. The lowest wind chills are expected across northern 
  Nebraska tonight.

* WHERE...Portions of north central and western Nebraska.

* WHEN...Until noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
337 
WWUS43 KLBF 080311 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
911 PM CST Thu Feb 7 2019

NEZ069>071-081115-
/O.EXA.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
911 PM CST Thu Feb 7 2019 /811 PM MST Thu Feb 7 2019/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills 15 to 25
  below zero.

* WHERE...Chase, Hayes and Frontier Counties.

* WHEN...Until noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

NEZ004>010-022>029-035>038-056>059-094-081115-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Cody, Eli, 
Merriman, and Kilgore
911 PM CST Thu Feb 7 2019 /811 PM MST Thu Feb 7 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills 15 to 29
  below zero. The lowest wind chills are expected across northern
  Nebraska tonight.

* WHERE...Portions of north central and western Nebraska.

* WHEN...Until noon CST /11 AM MST/ Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
175 
WWUS43 KLBF 081007
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
407 AM CST Fri Feb 8 2019


NEZ004>010-022>029-035>038-056>059-069>071-094-081800-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
407 AM CST Fri Feb 8 2019 /307 AM MST Fri Feb 8 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WHAT...Very cold wind chills. Wind chills 15 to 29 below zero.
  The coldest wind chills are expected across northern Nebraska. 

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...Until noon CST /11 AM MST/ today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
149 
WWUS43 KLBF 081541
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
941 AM CST Fri Feb 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-081645-
/O.CAN.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
941 AM CST Fri Feb 8 2019 /841 AM MST Fri Feb 8 2019/

...WIND CHILL ADVISORY IS CANCELLED...

Wind chills have improved to 10 below and warmer, generally area-
wide. Temperatures will continue to warm through the day with 
highs in the teens to lower 30s expected, warmest in the southeast
Panhandle and far southwest Nebraska. 

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 10:19 PM MST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 6, 10:19 PM MST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1119 PM CST Wed Feb 6 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 322 PM CST Wed Feb 6 2019

The main sensible weather concerns in the short term revolve
around a number of winter weather hazards – very cold to
dangerous wind chills, snow, and blowing snow. A winter weather
advisory is in effect area-wide by this evening and goes into
early tomorrow; a wind chill warning is in effect late tonight-
early tomorrow across northwestern NEB and much of the eastern
Panhandle. Latest radar display shows limited returns outside
50-70 miles of the radar with surface obs and web cams showing
evidence of light snow with visibility as low as 4 miles across
far western NEB and the eastern Panhandle. This can be
attributable to the radar overshooting the precipitation.
Otherwise, water vapor imagery shows a deep mid-level trough from
Alberta-Saskatchewan to near the Four corners with a shortwave
trough lifting northeastward from south central CO.

Increasing snow chances across eastern Panhandle into far western
NEB rest of today that spread across the remainder of the area
early tonight. Current thinking is the snow event will largely
revolve around banded snow affecting parts of the forecast area
tonight. A zone of lower-mid tropospheric deformation and
associated frontogenesis will develop late today and weaken this
evening while a second area develops oriented southwest-northeast
from northwest KS into central NEB early tonight. This second band
is expected to have a larger impact in terms of snowfall and is
anticipated to affect much of the southeast periphery of the
forecast area early tonight. Otherwise, there is some areas of
potential instability with it early tonight wherein we expected
some enhanced snowfall rates at times. Cross-sections show
negative to weakly positive EPV and decreasing theta-e with height
near and above the frontogenesis, most notably early on with the
second band. There remains some spatial and temporal uncertainty
with the second band also. Currently 1-3 inches is forecast with
the potential for locally higher amounts (up to 4”) with the
highest amounts expected east of Hamlet to North Platte to Emmet.
Elsewhere, up to 2 inches is forecast in the eastern Panhandle and
northwestern NEB. Otherwise, winds will increase and become gusty
tonight with gusts as high as 35 MPH late tonight. The combination
of falling and blowing snow will create hazardous conditions at
time. Meanwhile, colder air will be ushered in through the
overnight period. For context, 850 hPa temperatures overhead will
range from 18 to 25 below zero with about -20C overhead at LBF
that is well below the 10th percentile with respect to climo. The
combination of gusty winds and temperatures will be conducive for
very cold to dangerous winds chills. 30 below and colder wind
chills are expected across northwestern NEB and much of the
eastern Panhandle thus a wind chill warning was issued. Lows
tonight are forecast from 10 below in the northeast Panhandle to
about zero towards south central NEB, about 15 to 25 degrees below
seasonable values.

Thereafter snow is expected to taper off from the small hours
through tomorrow morning. However, winds will remain breezy and
gusty with areas of/patchy blowing snow expected to prevail much
of the day. In the meantime, wind chill concerns continue with
cold-very cold wind chills prevail tomorrow-tomorrow night.
Presently, wind chill criteria (20 to 29 below) is anticipated to
be a threat across much of northern NEB and the Sandhills during
this time frame. A wind chill advisory will most likely be
warranted when the wind chill warning and winter weather advisory
(i.e., the snow and blowing snow threat) ends. The aforementioned
mid-level trough is expected to evolve eastward tomorrow lifting
into the Central Plains. Temperatures will then see little
improvement tomorrow with highs spanning from about zero to the
lower teens - roughly 30 to 40 degrees below seasonable values,
coldest across northern NEB. Decreasing sky cover late tomorrow-
tomorrow evening will support similarly cold lows as winds become
light by late tomorrow night. Lows are forecast from near 10 below
to zero, coldest across northern NEB.

.LONG TERM...(Friday through Wednesday)
Issued at 322 PM CST Wed Feb 6 2019

Wind chill concerns persist Friday morning, mainly across
northern NEB and the Sandhills, before conditions improve. Mid-
level height rises spread across the forecast area tomorrow night-
Friday as a low-amplitude ridge builds in overhead on Day 3. This
starts a quick and modest warm up that peaks on Saturday wherein
highs return to near to slightly below seasonable values (highs in
the 30s to lower 40s). Thereafter a shortwave trough moves into
the Central High Plains Saturday night that will bring snow
chances Saturday night-early Sunday and colder highs Sunday
(roughly near 10 to 20 above). Large scale pattern then looks
unsettled with guidance showing apparent differences in phase and
amplitude regarding the evolution of the next upper-level trough.
Chances for snow are currently forecast then again Monday-
Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1119 PM CST Wed Feb 6 2019

Ceilings have improved to VFR over most of western Nebraska. Areas
of light snow also continued, with a gradual diminishment
indicated. Lowest visibilites were mainly 5SM. Northerly winds
continued near 35014g22kt at the KLBF and KVTN terminals. These
winds will become near 33017g26kt on Thursday. The winds will
diminish to 12kt or less after 00Z Friday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST /11 AM MST/ Thursday for
NEZ004>010-022>029-035>038-056>059-069>071-094.

Wind Chill Warning until noon CST /11 AM MST/ Thursday for
NEZ004>006-008-022>024-035-094.

&&

SHORT TERM...ET
LONG TERM...ET
AVIATION...Roberg
Hazardous weather outlook, Feb 6, 2:46 PM MST, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
346 PM CST Wed Feb 6 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-072200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
346 PM CST Wed Feb 6 2019 /246 PM MST Wed Feb 6 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light snow is expected to develop across all of western Nebraska
towards central Nebraska by this evening. Snowfall accumulations
of 1 to 3 inches are likely with the highest amounts expected
across portions of southwest and north central Nebraska. Please
see the latest Winter Weather Advisory message for full details.

Winds will increase this evening and produce blowing snow during
the overnight hours leading to hazardous travel conditions. As
lows fall into the single digits to negative values, gusty north
winds will promote wind chill values of 20 to 35 degrees below
zero across the area with the coldest values expected across
northwestern Nebraska where a Wind Chill Warning is in effect.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Snow will taper off through the morning on Thursday, however,
gusty north winds will continue to lead to dangerous wind chills
for much of the area. Minimum wind chill values of 20 to 35 below
zero during this time are expected.

Wind chill values of 10 to 25 below zero are again expected
overnight Thursday into Friday for the entire area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Wind Chill Advisories in Nebraska, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.